Numerical study of a relaxed variational problem from optimal design. (English) Zbl 0591.73119

See the preview in Zbl 0578.73086.


74P99 Optimization problems in solid mechanics
49M20 Numerical methods of relaxation type


Zbl 0578.73086
Full Text: DOI


[1] Alcouffe, R.; Brant, A.; Dendy, J.; Painter, J.W., The multigrid method for the diffusion equation with strongly discontinuous coefficients, SIAM J. sci. statist. comput., 2, 430-454, (1981) · Zbl 0474.76082
[2] Banichuk, N.V., On a variational problem with unknown boundaries and the determination of optimal shapes of elastic bodies, J. appl. math. mech., 39, 1037-1047, (1975) · Zbl 0336.49009
[3] Banichuk, N.V., Problems and methods of optimal structural design, (1983), Plenum Press New York · Zbl 0547.73075
[4] Bauer, F.; Betancourt, O.; Garabedian, P., A computational method in plasma physics, (1978), Springer New York · Zbl 0408.76077
[5] Céa, J., Numerical methods of shape optimal design, (), 1049-1088
[6] Everage, A.E., Theory of stratified bicomponent flow of polymer melts I: equilibrium Newtonian tube flow, Trans. soc. rheology, 17, 629-646, (1973)
[7] Glowinski, R., Numerical simulation for some applied problems originating from continuum mechanics, (), 96-145 · Zbl 0604.76020
[8] R. Glowinski, L. Reinhart and L. Tartar, Numerical solution of a control problem originating from homogenization, to appear.
[9] Golub, G.; Van Loan, C., Matrix computations, (1983), Johns Hopkins University Press Baltimore, MD · Zbl 0559.65011
[10] Hackbush, W.; Trottenberg, U., Multigrid methods, ()
[11] Hou, J.W.; Haug, E.J.; Benedict, R.L., Shape optimization of elastic bars in torsion, (), 31-55
[12] Joseph, D.D.; Nguyen, K.; Beavers, G.S., Non-uniqueness and stability of the configuration of flow of immiscible fluids with different viscosities, J. fluid mech., 141, 319-345, (1984) · Zbl 0544.76118
[13] Joseph, D.D.; Renardy, M.; Renardy, Y., Instability of the flow of two immiscible liquids with different viscosities in a pipe, J. fluid mech., 141, 309-317, (1984) · Zbl 0562.76103
[14] Klosowicz, B.; Lurie, K.A., On the optimal nonhomogeneity of a torsional elastic bar, Arch. mech., 24, 239-249, (1971) · Zbl 0252.73032
[15] R.V. Kohn and G. Strang, Optimal design and relaxation of variational problems, Comm. Pure Appl. Math., to appear. · Zbl 0694.49004
[16] Kohn, R.V.; Strang, G., Explicit relaxation of a variational problem in optimal design, Bull. amer. math. soc., 9, 211-214, (1983) · Zbl 0527.49002
[17] Kurshin, L.M., On the determination of the cross section of a rod of maximum torsional rigidity, Doklady akad. nauk. USSR, 223, 585-588, (1975), [in Russian].
[18] Kurshin, L.M.; Onoprienko, P.N., Determination of the shapes of doubly connected bar sections of maximum torsional stiffness, J. appl. math. mech., 40, 1020-1026, (1976) · Zbl 0366.73053
[19] Lavrov, N.A.; Lurie, K.A.; Cherkaev, A.V., Nonuniform rod of extremal torsional stiffness, Mech. solids, 15, 74-80, (1980)
[20] Lurie, K.A.; Cherkaev, A.V.; Fedorov, A.V.; Lurie, K.A.; Cherkaev, A.V.; Fedorov, A.V., Regularization of optimal design problems for bars and plates I, II, J. optim. theory appl., J. optim. theory appl., 37, 523-543, (1982) · Zbl 0464.73110
[21] Lurie, K.A.; Cherkaev, A.V.; Fedorov, A.V., On the existence of solution to some problems of optimal design for bars and plates, J. optim. theory appl., 42, 247-281, (1984) · Zbl 0505.73060
[22] Lurie, K.A.; Cherkaev, A.V., Exact estimates of conductivity of composites formed by two isotropically conducting media taken in prescribed proportion, (), 71-87 · Zbl 0564.73079
[23] MacLean, D.L., A theoretical analysis of bicomponent flow and the problem of interface shape, Trans. soc. rheology, 17, 385, (1973) · Zbl 0356.76013
[24] Murat, F.; Tartar, L., Calcul des variations et homogénéisation, ()
[25] Payne, L.E., Isoperimetric inequalities and their applications, SIAM rev., 9, 453-588, (1967) · Zbl 0154.12602
[26] Pironneau, O., Optimal shape design for elliptic systems, (1984), Springer New York · Zbl 0496.93029
[27] Polya, G.; Weinstein, A., On the torsional rigidity of multiply connected cross-sections, Ann. of math., 52, 154-163, (1950) · Zbl 0038.37502
[28] Raitum, U.E., The extension of extremal problems connected with a linear elliptic equation, Soviet math. dokl., 19, 1342-1345, (1978) · Zbl 0428.49002
[29] Raitum, U.E., On optimal control problems for linear elliptic equations, Soviet math. dokl., 20, 129-132, (1979)
[30] L. Reyna, Multigrid solution of a semiconductor problem, unpublished.
[31] Strang, G.; Fix, G., An analysis of the finite element method, (1973), Prentice-Hall Englewood Cliffs, NJ · Zbl 0278.65116
[32] Strang, G.; Kohn, R., Optimal design for torsional rigidity, (), 281-288
[33] Tartar, L., Etude des oscillations dans LES equations aux dérivées partielles nonlinéaires, (), 384-412
[34] Tartar, L., Estimation des coefficients homogénéisées, () · Zbl 0443.35061
[35] Wirth, N., Algorithms and data structures = programs, (1976), Prentice-Hall Englewood Cliffs, NJ · Zbl 0375.68005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.